Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    I’m going to bring up the eating thing again because I’m very frustrated with
    it. I still can’t eat much more than rice cakes and toast. It’s been like
    this for about a month now and it’s not getting any better. I’m on Bentyl,
    prescription strength Pepcid, and Lomotil (a narcotic). I’m actually getting
    worried about my nutrient intake. I’ve lost about 5 or 6 pounds since last
    week, I’m weak, and can’t do much, it seems. I’m always asking my boyfriend
    to do everything for me. I feel sick to my stomach almost all the time. I
    have tried taking vitamins and that doesn’t help much either. Of course, it
    doesn’t help that I have a hard time just getting them down. Does anyone
    else think I should be worrying about this? I keep bugging my doctor and he
    never really says or does anything new. My sister thinks I’m going to die.
    Literally. I don’t know what to do. If I go to the ER, they can’t do
    anything for me. My best friend suggested IVs. Should I consider this? I
    feel terrible. Help.

    Caroline

    Anonymous
    Post count: 93172

    Hi there,Reading your message really spoke to my heart…I’m new to this BBoard so I don’t know what your complications are, but it does sound as if you’re not getting adequate nutrition. If nausea is the main reason you can’t eat, I would think IVs may help short term.If lack of appetite is the concern, you need to get nutrients somehow. Drinking Ensure is a quick temporary fix–at least it’s done and over with and you don’t have to down a whole meal with all that chewing.Are you by chance taking Tapazol? When I was first diagnosed with GD in ’94 my doctor prescribed Tapazol to get my Graves under control. I got weak, very feverish, and felt queasy. I was even worse off than I wasbefore the Tapazol! Finally the doctor determined I was allergic to the drug, switched me to P.T.U. and the queasiness and fever stopped. The P.T.U. had some lovely (ahem) side effects of its own, but atleast I didn’t feeldeathly ill.Hey I hope you get better– Ariel

    Anonymous
    Post count: 93172

    Caroline –

    I don’t know if this will be helpful or not. Shortly after RAI, I began experiencing the symptoms you are describing. It was awful. My doctor ran every test imaginable (really yucky ones) and my gastro system checked out normal. Finally, he suggested I try antidepressants. I insisted I was not depressed and that was NOT the problem, but he requested that I humor him and just try them. To my surprise they worked. For some reason my depression manifested itself in this manner, rather than the “blues”.
    Patty

    Anonymous
    Post count: 93172

    Like any other drugs, the antidepressants may have crossover usages. It may not be that you were depressed, but that the action of the drug you took, antidepressant or not, calmed your digestive tract as a “side effect”. I was given anti-depressants for a while last winter for the pain of my frozen shoulder. The doctor knew I wasn’t depressed, but said that this particular drug also alleviated nerve pain.

    Bobbi — scratching her head over the wonderful world of medicine and pharmacology.

    Anonymous
    Post count: 93172

    Thanks for your support. Actually, I’ve been off Tapazole for three weeks or
    so now and I just got RAI on Friday. I spoke with my internist’s office today
    and they’re going to let me know if I should see a gastroenterologist. I don’t
    like the idea or more tests and treatments, but what can I do, you know? I’ll
    keep everyone posted…

    Caroline

    Anonymous
    Post count: 93172

    Hm. I never thought of that, Patty. I wonder… I was given antidepressants
    several months ago because I was so upset that I had a disease with a name. I
    guess that sounds weird, but who knows? Anyway, these symptoms have been going
    on for months, getting really bad in the past month. I had my RAI three days
    ago. I wish this would all go away. I haven’t been to my favorite plate lunch
    restaurant in what seems like forever. The owner probably thinks I died or
    something… :-) I will definitely ask my doc if depression is a possibility
    again. It doesn’t feel the same. Plus, I just saw my psychotherapist last
    week and she would have noticed any depression, I think. I tend to get violent
    and will resort to self mutilation when I get depressed. I don’t feel that way
    at all Thank goodness…

    Caroline                        

    Anonymous
    Post count: 93172

    Hi Caroline!

    May I gently poke at you a bit? (gonna anyway!) You’re thinking of depression as you think depression should show up for you (down, bummed, blue, whatever) and it can take a totally different form than you think! Because you don’t recognize it doesn’t mean much really.

    I’ve been sick for four years now with my thyroid levels normal (euthyroid eye disease) and my new doc insisted I go on antidepressants mostly for the sickness, aches & pains, etc and by golly, I think he may be right!

    Do get your tummy checked out tho, but keep open to the possibilities.

    Bruce

Viewing 7 posts - 1 through 7 (of 7 total)
  • You must be logged in to reply to this topic.